MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX F180NR HF 12/CS 1.7SA ETO; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
A user facility nurse reported that a dialyzer blood leak occurred fifteen minutes into a patient¿s hemodialysis (hd) treatment.Additional details were provided upon follow-up with a patient care technician (pct) from the facility who was familiar with the event.The pct stated blood was observed leaking externally from the arterial head of the dialyzer.The leak seemed to be coming through the threading where the head screws on.There were no machine alarms.No visible damage or defects were noted on the dialyzer.After the blood leak was identified, the blood pump was stopped and the patient¿s blood was returned.The patient¿s estimated blood loss (ebl) due to the leak was less than 50 ml.The pct confirmed there was no patient serious injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was confirmed to be available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint device was returned to the manufacturer for physical evaluation.The dialyzer was returned with the corporate provided caps attached.The fibers were wet with blood, with blood in the threads of the header cap on the cavity id end.A polyurethane (pu) sliver was found on the cavity id end, at approximately 140°, with the dialysate ports positioned at 0°.The pu sliver extended under the o-ring.Further examination of the complaint device did not identify any other damage or irregularities.The dialyzer was not subjected to a leak test as a pu sliver is known to affect the integrity of the dialyzer and cause a leak.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was then conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas for vision systems and blood leak reduction are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.
 
Event or Problem Description

Brand Name
OPTIFLUX F180NR HF 12/CS 1.7SA ETO
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24500370
Report Number0001713747-2026-00104
Device Sequence Number13251835
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0500318N
Device Lot Number25LU04018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES
Patient Age87 YR
Patient SexMale
Patient Weight87 KG